I am a 23 year-old male with no prior health problems. My blood pressure is perfect, I eat a healthy diet, exercise often and do not drink or smoke at all.
Around 5-6 weeks ago I developed an upset stomach (nausea without ever vomiting, stomach pain) which took around two weeks to clear up.
In the following weeks I had intermittent stomach pains, particularly on abdomen below the ribcage and sometimes lower down around the navel. I began to feel sick again and went to see the GP who said it was gastritis and gave me the proton pump inhibitor Omeprazole. Upon taking these I noticed an increase in acid reflux (which is somewhat of a paradox), with a sour taste in my mouth, pain in my throat, etc. I went back to the GP and she said my throat was somewhat inflamed and gave me Lansoprazole to try instead. I have been taking these for a couple of days but am still getting this acid in my throat 9or what I think is acid), causing a phlegm-like sensation, pain and gruffness.
Is there anyway PPIs can paradoxically make acid reflux worse?View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.